Ask a doctor

How to Flush Botox from System?

My neurologist gave me Botox injections for chronic migraine - 100 unit is base of skull, neck & shoulders. This was 6 days ago. My neck is very stiff and hard to move. My head feels so heavy that I do not want to lean forward. Is there any way to lessen the effects more quickly than waiting it out? I am desperate to undo this but cannot find any resolution. I am open to any/all suggestions. Thank you!

Doctor Answers (6)

How to Flush Botox from System?

+1

 Botox weakens muscles and is absorbed within minutes.  Following that, the neuromuscular junctions must slowly re-create which happens over 3 months. You should follow up with the neurologist and take about ways to manage the symptoms.


Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Botox for migraines

+1

Time is the only antidote for botox, and there is no way to flush it out of your system. I would return to your neurologist to discuss managing your symptoms. 

Ramona Behshad, MD
Chesterfield Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Can you flush Botox from your system?

+1

Botox is not always a great option for migraines and the pros/cons must be fully discussed before proceeding because a higher unit dosage is used. There is no way to remove Botox from your system or make your body metabolize it faster. So you have to wait it out. Definitely follow-up with your neurologist to discuss the outcome, but Botox just may not be the right option for you.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

How to Flush Botox from System?

+1

Not everyone is a good candidate for Botox when it comes to migraines. There isn't anything you can do to speed this process but give it time to wear off, Botox lasts 3-4 months but I suggest on advising your medical provider about this issue.  

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 180 reviews

Agree with Dr. Commons

+1

Folks, please remember that there are far better and safer treatment for migraines than BOTOX.  BOTOX is only recommended when these first and second line treatments fail.  However, 100 units or more are significant treatments with real systemic side effects.  The side effects are more than just an inconvenience.  There are very scary and can persist for months. Please see your injecting neurologist to discuss the management of your side effects.  You might benefit from a neck brace.  The side effects will wear off but it can take months.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

No way to ruch Botox out of system

+1

Once injected Botox cannot be removed or rushed.  It will subside in 3 to 4 months.  You must be calm and let yourself adapt and benefit.  Chances are good you will love the effects.  Give Botox a chance.  Either way there is no quick exit resolve.  My Best,  Dr C

George Commons, MD
Palo Alto Plastic Surgeon
5.0 out of 5 stars 25 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.